MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7528
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks to the hypotube, inflation lumen, and guide wire lumen.Microscopic examination revealed that the guide wire lumen prolapsed and has a hole in it at approximately 67.5mm from the tip.There is a puncture mark to the inflation lumen approximately 69mm from the tip.There is blood in the guide wire lumen and the balloon is partially loosely folded.No other damage or irregularities.Product analysis found damage to the guide wire lumen that would prevent a guide wire from passing thru.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2019.It was reported that loading difficulties were encountered.A 2.00mm x 40mm apex balloon catheter was selected for use to dilate the lesion.However, it was noted that the device was unable to be loaded onto the wire.The procedure was completed with a different device.No patient complications were reported.However, returned device analysis revealed prolapse and hole in guidewire lumen and puncture mark in the inflation lumen.

Brand Name
APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8569982
Report Number2134265-2019-04470
Device Sequence Number1836133
Product Code LOX
UDI-Device Identifier08714729475910
UDI-Public08714729475910
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2021
Device Model Number7528
Device Catalogue Number7528
Device Lot Number0022964317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2019
Initial Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1